MAUDE Adverse Event Report: COVIDIEN 8 GAL NDL DISP CONT YELLOW 10; CONTAINER, SHARPS

COVIDIEN 8 GAL NDL DISP CONT YELLOW 10; CONTAINER, SHARPS
Model Number 8980Y
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported the cover is not closing properly on the sharps container, leaving needles exposed.
 
Additional Manufacturer Narrative
A review of the device history record (dhr) was completed for lot 18e18663.The dhr review concluded no abnormal process conditions were present during the manufacturing of this product that would lead to the reported condition.The dhr review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.Two photographs were provided for analysis.One photograph shows the hinged lid resting on top of the container perpendicular to the correct alignment.It is not clear if that is the cause of the reported issue of lid not closing properly and for the purposes of this analysis it will be assumed that it is not.The second photograph shows the label and does not contribute to understanding what caused the reported issue.Therefore, the product evaluation based on the two photographs provided is inconclusive.Based on the information available and the investigation findings, additional actions are deemed unnecessary at this time.If additional information or the physical sample is received warranting further analysis, the investigation will be resumed.This complaint will be used for tracking and trending purposes.

Brand Name
8 GAL NDL DISP CONT YELLOW 10
Common Device Name
CONTAINER, SHARPS
Manufacturer (Section D)
COVIDIEN
815 tek drive
crystal lake IL 60039 9002
MDR Report Key8772363
Report Number1424643-2019-00540
Device Sequence Number11336987
Product Code MMK
UDI-Device Identifier30884521022496
UDI-Public30884521022496
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8980Y
Device Catalogue Number8980Y
Device Lot Number18E18663
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/28/2019
Supplement Date Received by Manufacturer06/28/2019
Initial Report FDA Received Date07/09/2019
Supplement Report FDA Received Date10/04/2019
Patient Sequence Number1